MAUDE Adverse Event Report: SMITH+NEPHEW LYON BOLD CLAMP

SMITH+NEPHEW LYON BOLD CLAMP
Model Number 119105ND
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/22/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that, during surgery, the bold clamp broke.Procedure was resumed, after a non-significant delay, with a back-up device.No other complications reported.
 
Additional Manufacturer Narrative
Section h3, h6: the product has not been received at the lyon site for evaluation and photographs were not provided, so the complaint could not be confirmed.The following investigative actions were performed.Refer to the respective tasks for further detail.Complaint history review: the complaint history review does not identify previous similar reported events for this device, and none for the same product lot.No adverse trend was identified.Future complaints for this failure mode will continue to be monitored and investigated as required.Risk management review (device): identified no issues which could have caused or contributed to the reported event.The failure mode was previously identified by the risk management file and the anticipated risk level is acceptable.Dhr/batch record review: identified no issues or manufacturing abnormalities which could have caused or contributed to the reported event.This review determined that the device met manufacturing specifications upon release for distribution.Capa/nc/pra/hhe/field action review: identified no previous events or issues which could have caused or contributed to the reported event.Assessment of historical escalated cases concluded that there are no prior actions related to this device and failure mode.Device labeling/ifu review: identified no issues which could have caused or contributed to the reported event.This review determined that the device met labeling requirements upon release for distribution.Medical investigation monitoring board (mimb) review: per mimb, a medical investigation was not required.The complaint alleges no injury to the patient.It could not be determined whether the device contributed to the reported event.According to risk management documentation for the bold instruments, mechanical strengths is identified as failure mode which could result in breakage of the bold clamp.Based on this investigation, the need for corrective action is not indicated as no non-conformances or product deficiencies were identified and the risk level is acceptable.If additional information is later received, the complaint may be reopened.No further investigation is warranted for this complaint, though future complaints will be monitored and investigated as required.This investigation can be closed.

Brand Name
BOLD CLAMP
Common Device Name
CLAMP
Manufacturer (Section D)
SMITH+NEPHEW LYON
immeuble sequoia 2
97 alle alexandre borodine
saint priest rhone 69800
FR  69800
Manufacturer (Section G)
SMITH+NEPHEW LYON
immeuble sequoia 2
97 alle alexandre borodine
saint priest rhone 69800
FR   69800
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key14599418
Report Number3002952164-2022-00006
Device Sequence Number6131585
Product Code HXD
UDI-Device Identifier10381780051862
UDI-Public10381780051862
Combination Product (Y/N)N
Initial Reporter CountryTS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Consumer,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number119105ND
Device Catalogue Number119105ND
Device Lot NumberFNBX
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/16/2022
Supplement Date Received by Manufacturer10/12/2022
Initial Report FDA Received Date06/05/2022
Supplement Report FDA Received Date10/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown